Alert archive / Massachusetts / Flood Watches in 2017

Flood Watch 3, NWS Boston/Norton, MA

May 5, 20175 counties in Rhode Island; 10 counties in Massachusetts

NWS Boston/Norton, MA issued this flood watch at May 5, 2017, 4:13 AM EDT for 5 counties in Rhode Island; 10 counties in Massachusetts. It took effect at May 5, 2017, 2:00 PM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
May 5, 2017, 4:13 AM EDT (08:13 UTC)
In effect from
May 5, 2017, 2:00 PM EDT
Expired
May 6, 2017, 4:03 AM EDT
In force
14 hr
Issued by
NWS Boston/Norton, MA
Flood severity
None

Counties Barnstable County, MA, Bristol County, MA, Dukes County, MA, Essex County, MA, Middlesex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 9 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 8.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2017-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2017-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2086 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

509 
WGUS61 KBOX 050813
FFABOX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Taunton MA
413 AM EDT Fri May 5 2017


MAZ005>007-012>021-RIZ001>007-051615-
/O.NEW.KBOX.FA.A.0003.170505T1800Z-170506T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Central Middlesex MA-Western Essex MA-Eastern Essex MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-
Bristol RI-Washington RI-Newport RI-
Including the cities of Framingham, Lowell, Lawrence, Gloucester,
Milford, Worcester, Foxborough, Norwood, Cambridge, Boston, 
Quincy, Taunton, Brockton, Plymouth, Fall River, New Bedford, 
Mattapoisett, Foster, Smithfield, Providence, Coventry, 
West Greenwich, East Greenwich, Warwick, West Warwick, Bristol, 
Narragansett, Westerly, and Newport
413 AM EDT Fri May 5 2017

...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH
SATURDAY MORNING...

The National Weather Service in Taunton has issued a

* Flood Watch for portions of Massachusetts and Rhode Island, 
  including the following areas, in Massachusetts, Bristol, 
  Central and Southeast Middlesex, Essex, Norfolk, Plymouth, 
  Southern Worcester, and Suffolk. In Rhode Island, Bristol, 
  Kent, Newport, Providence, and Washington. 

* From 2 PM EDT this afternoon through 8 AM EDT Saturday morning

* Low pressure system will pass west of New England tonight. This
  will spread widespread rain across the region with locally heavy
  downpours and widely scattered thunderstorms. The heaviest rain
  will fall from mid afternoon through tonight.

* Widespread 1 to 2 inch rain amounts are expected. Rainfall may
  reach 2 to 3 inches in Eastern Massachusetts and Rhode Island.

* There is potential for moderate urban and poor drainage
  flooding. Rainfall rates up to 1 inch per hour are possible in
  downpours as well as any thunderstorms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$

WTB
4 follow-up statements
302 
WGUS61 KBOX 051604
FFABOX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Taunton MA
1204 PM EDT Fri May 5 2017

MAZ022>024-RIZ008-060015-
/O.EXA.KBOX.FA.A.0003.170505T1800Z-170506T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barnstable MA-Dukes MA-Nantucket MA-Block Island RI-
Including the cities of Chatham, Falmouth, Provincetown, 
Vineyard Haven, Nantucket, and New Shoreham
1204 PM EDT Fri May 5 2017

...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

The National Weather Service in Taunton has expanded the

* Flood Watch to include portions of southeastern Massachusetts
  and southern Rhode Island, including Cape Cod, Martha's
  Vineyard, Nantucket, and Block Island.

* Through Saturday morning

* Heavy rain is expected from mid afternoon through tonight, along
  with widely scattered thunderstorms. Total rainfall of 1 to 2
  inches is forecast, with some locations possibly getting as much
  as 3 inches.

* Flooding of roads, underpasses, and other areas prone to 
  flooding is possible. Some roads may be impassable for a time.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means flooding is possible. Stay tuned to the latest
forecasts and possible Flood Warnings, which are issued when
flooding is imminent.

Drivers should be alert and avoid crossing flooded roads. Find 
alternate routes.

&&

$$

MAZ005>007-012>021-RIZ001>007-060015-
/O.CON.KBOX.FA.A.0003.170505T1800Z-170506T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Central Middlesex MA-Western Essex MA-Eastern Essex MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-
Bristol RI-Washington RI-Newport RI-
Including the cities of Framingham, Lowell, Lawrence, Gloucester,
Milford, Worcester, Foxborough, Norwood, Cambridge, Boston, 
Quincy, Taunton, Brockton, Plymouth, Fall River, New Bedford, 
Mattapoisett, Foster, Smithfield, Providence, Coventry, 
West Greenwich, East Greenwich, Warwick, West Warwick, Bristol, 
Narragansett, Westerly, and Newport
1204 PM EDT Fri May 5 2017

...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...

The Flood Watch continues for

* Rhode Island and Much of Central and Eastern Massachusetts.

* Through Saturday morning

* Heavy rain is expected from mid afternoon through tonight, along
  with widely scattered thunderstorms. Total rainfall of 1 to 2
  inches is forecast, with some locations possibly getting as much
  as 3 inches, especially in Rhode Island and eastern
  Massachusetts.

* Flooding of roads, underpasses, and other areas prone to 
  flooding is possible. Some roads may be impassable for a time. 
  In addition, some smaller streams could rise out of their banks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means flooding is possible. Stay tuned to the latest
forecasts and possible Flood Warnings, which are issued when
flooding is imminent.

Drivers should be alert and avoid crossing flooded roads. Find 
alternate routes.

&&

$$

JWD
351 
WGUS61 KBOX 051927
FFABOX

Flood Watch
National Weather Service Taunton MA
327 PM EDT Fri May 5 2017

MAZ005>007-012>024-RIZ001>008-060400-
/O.CON.KBOX.FA.A.0003.000000T0000Z-170506T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Central Middlesex MA-Western Essex MA-Eastern Essex MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-
Block Island RI-
Including the cities of Framingham, Lowell, Lawrence, Gloucester,
Milford, Worcester, Foxborough, Norwood, Cambridge, Boston, 
Quincy, Taunton, Brockton, Plymouth, Fall River, New Bedford, 
Mattapoisett, Chatham, Falmouth, Provincetown, Vineyard Haven, 
Nantucket, Foster, Smithfield, Providence, Coventry, 
West Greenwich, East Greenwich, Warwick, West Warwick, Bristol, 
Narragansett, Westerly, Newport, and New Shoreham
327 PM EDT Fri May 5 2017

...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...

The Flood Watch continues for

* Rhode Island and Much of Central and Eastern Massachusetts.

* Through Saturday morning

* Heavy rain will continue through tonight, along with widely
  scattered thunderstorms. Total rainfall of 1 to 3 inches is
  forecast, with locally higher amounts possible.

* Flooding of roads, underpasses, and other areas prone to
  flooding is possible. Some roads may be impassable for a time.
  Some small streams may rise out of their banks and flood low 
  lying areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means flooding is possible. Stay tuned for possible 
Flood Warnings, which are issued when flooding is imminent.

Drivers should be alert for water on roads and avoid crossing 
flooded areas. Find alternate routes.

&&

$$

JWD
231 
WGUS61 KBOX 060403
FFABOX

Flood Watch
National Weather Service Taunton MA
1203 AM EDT Sat May 6 2017


MAZ005>007-012>024-RIZ001>008-061200-
/O.CON.KBOX.FA.A.0003.000000T0000Z-170506T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Central Middlesex MA-Western Essex MA-Eastern Essex MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-
Block Island RI-
Including the cities of Framingham, Lowell, Lawrence, Gloucester,
Milford, Worcester, Foxborough, Norwood, Cambridge, Boston, 
Quincy, Taunton, Brockton, Plymouth, Fall River, New Bedford, 
Mattapoisett, Chatham, Falmouth, Provincetown, Vineyard Haven, 
Nantucket, Foster, Smithfield, Providence, Coventry, 
West Greenwich, East Greenwich, Warwick, West Warwick, Bristol, 
Narragansett, Westerly, Newport, and New Shoreham
1203 AM EDT Sat May 6 2017

...FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

The Flood Watch continues for

* Portions of Massachusetts and Rhode Island, including the 
  following areas, in Massachusetts, Barnstable, Bristol, 
  Central and Southeast Middlesex, Dukes, Essex, Nantucket, 
  Norfolk, Plymouth, Southern Worcester, and Suffolk. In Rhode 
  Island, Block Island, Bristol, Kent, Newport, Providence, and 
  Washington. 

* Until 8 AM EDT this morning

* Another area of rain with heavy downpours will move across the
  region overnight. Widely scattered thunderstorms are also
  possible. Storm total rainfall of 1 to 3 inches is forecast.

* Flooding of roads, underpasses, and other areas prone to 
  flooding is possible. Some roads may be impassable for a time. 
  Some small streams may rise out of their banks and flood low 
  lying areas. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means flooding is possible. Stay tuned for possible
Flood Warnings, which are issued when flooding is imminent.

Drivers should be alert for water on roads and avoid crossing
flooded areas. Find alternate routes.

&&

$$
321 
WGUS61 KBOX 060803
FFABOX

Flood Watch
National Weather Service Taunton MA
403 AM EDT Sat May 6 2017


MAZ005>007-012>024-RIZ001>008-060915-
/O.CAN.KBOX.FA.A.0003.000000T0000Z-170506T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Central Middlesex MA-Western Essex MA-Eastern Essex MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-
Block Island RI-
Including the cities of Framingham, Lowell, Lawrence, Gloucester,
Milford, Worcester, Foxborough, Norwood, Cambridge, Boston, 
Quincy, Taunton, Brockton, Plymouth, Fall River, New Bedford, 
Mattapoisett, Chatham, Falmouth, Provincetown, Vineyard Haven, 
Nantucket, Foster, Smithfield, Providence, Coventry, 
West Greenwich, East Greenwich, Warwick, West Warwick, Bristol, 
Narragansett, Westerly, Newport, and New Shoreham
403 AM EDT Sat May 6 2017

...FLOOD WATCH IS CANCELLED...

The Flood Watch for portions of Massachusetts and Rhode Island
has been cancelled. 

Additional showers will move across the region today, but the 
threat of heavier rain has ended.

$$

WTB

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this flood watch went out at May 5, 3:46 AM EDT, 27 minutes earlier.

Area forecast discussion, May 5, 3:46 AM EDT, 27 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
346 AM EDT Fri May 5 2017

.SYNOPSIS...

Low pressure over the central Appalachians will move north
through New York by tonight and into Canada over the weekend.
This will bring a soaking rain to New England Friday into early
Saturday. There is a continued chance for on and off showers
through the weekend. Cool and unsettled weather is then expected
through next week.

&&

.NEAR TERM /THROUGH TODAY/...

Low pressure near West Virgina with high pressure over the
Maritimes. Strong low level east flow into New Jersey and
Virgina overlaid by a 50-knot south flow at 5000 feet. Radar
shows a broad area of rain with areas of embedded heavier
precipitation. Rainfall totals across Virgina and North Carolina
through 2 AM were roughly 0.50 inch to 1.00 inch, with a few
reports of 1 to 2 inches in the mountains of Western North
Carolina.

That 50-knot south flow brings precip water values of 1.5 to
1.75 inches into Southern New England, especially RI and Eastern
MA. As has been noted the past few forecast cycles, this is a
signal for rain with locally heavy downpours. Expect rain to
move into our area today, earliest in the west and latest in the
east. The strongest moisture transport moves up into CT and
Western MA during the afternoon and shifts to RI and Eastern MA
late in the day.

Stability parameters become favorable for convection along the
South Coast late afternoon. Totals reach 48, and LI reaches 0
to -1. This indicates potential for a few embedded tstms.

Low level east flow will keep temps no warmer than the 50s.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM SATURDAY/...

Tonight...

The south jet and axis of highest precip water values shifts
east over RI and Eastern MA and eventually offshore. The
strongest lift should follow this axis, but lift is still
indicated across CT and Western MA. Expect rain to continue
through the night, possibly starting to taper in the west late
at night. Expect rain, heavy at times, with heaviest amounts in
the east. Rainfall amounts should be 1-2 inches in general with
2 to 3 inches possible in the zone of maximum rainfall in the
RI and SE Mass.

Warm front moving north through the region will shift surface
winds from easterly to southerly and should bring milder
temperatures overnight. Expect coolest temps early in the night,
then rising temps overnight.

Strong winds above 2000 feet AGL will mostly remain aloft, but
some could reach down to the surface in gusts. This may bring
gusts of 30 to 35 mph, mainly across the Cape and Islands.

Saturday...

Vertically stacked low pressure over New York slowly moves north
toward Canada. The axis of high precip water and strongest winds
is expected to shift offshore, but southerly winds aloft linger
at 25 to 35 mph so expect continued lift and shower development,
especially along the Mass East Coast. We will feature likely
pops in this area during the morning, diminishing to chance pops
in the afternoon.

Farther west, a dry slot works north into CT and Western MA and
may promote breaks in the clouds. However, sufficient cloud
level moisture to keep skies mostly cloudy with scattered
showers.

Warm sector flow and temps in the mixed layer suggest daytime
temps in the mid to upper 60s, possibly a few spots near 70.
Cooler temps near the South Coast.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Highlights...

 * Unsettled/showery conditions this weekend and early next week
 * Temperatures well below seasonal normals for much of next week

Overview and model preferences... Models continue to show
development of a blocking pattern for the long term forecast,
prompting a prolonged period of unsettled and on and off showery
weather for this weekend and next week. Models show the
potential for 2 Rex blocks setting up- one in the western CONUS
and southwest Canada, and second rex block associated with the
upper low centered over or near our region, and ridging south of
Greenland and over northeast Canada. Do not have high
confidence in model solutions regarding specifics given the
difficulty most models have with these highly amplified
patterns. Nonetheless indications are the cutoff low will remain
in our greater vicinity for much of the long term forecast.
Will continue to utilize a model consensus for this timeframe.

Details...

Sun...

Cutoff drifts eastward towards or into New England. Shortwaves
rotating thru the trough and increasing moisture, as well as passage
of a cold front, will allow the chance for rain showers. Steepening
low level lapse rates later in the day could enable an isolated
afternoon thundershower. Diurnal mixing allows for another day of
gusty winds, 25 to 30 mph.

High temps several degrees below normal, in the upper 50s to low
60s. Sunday night lows mainly in the 40s. Exception is across the
east slopes of the Berkshires, where lows in the mid-upper 30s are
anticipated. Along that higher terrain of the east slopes of the
Berkshires, during Sunday night there is a chance for precip mixing
with light snow where precipitation falls.

Mon and Tue...Core of the coldest air associated with the cutoff
moves across the region late Mon and Tue. H85 temps drop as low as
-3C to -6C late Mon and warm slightly on Tue. Partly to mostly
cloudy skies expected with scattered showers. Anticipating highs
mainly in the 50s. Lows in the mid 30s to mid 40s, coldest over the
higher terrain of the Worcester Hills and east slopes of the
Berkshires. If precipitation falls Mon night along the higher
terrain of the east slopes of the Berkshires, once again can not
rule out some light snow mixing in.

Wed and Thu...Divergence of model solutions regarding whether the
cutoff low finally moves southeast of our area, or remains over us.
The weakening cutoff will remain close enough that a continuation of
seasonably cool and cloudy conditions could continue even as drier
air attempts to build in aloft. Forecast uncertainty continues and
is dependent on whether the cutoff low moves on, or remains in
place.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Today... Moderate confidence.

MVFR cigs are moving into Southern New England this morning.
Ceilings in the rain shield over SE Pennsylvania and Maryland
are in or near IFR. Expect cigs to lower to IFR levels this
afternoon with mixed MVFR/IFR vsbys in rain and fog. There is
also a risk of widely scattered tstms late in the day. Strong
south winds at 2000 feet with speeds reaching 50 knots will run
over the top of surface east winds. This should generate low
level wind shear, most likely over RI and SE Mass.

Tonight... Moderate confidence.

Widespread IFR/LIFR in rain and fog with widely scattered tstms.
Low level wind shear continues over Cape Cod and Islands,
diminishing overnight.

Saturday... Moderate confidence.

Rain diminishes to showers.  IFR cigs/vsbys in the morning,
especially in Eastern MA. Conditions improve to VFR in CT and
Western MA, while they improve to MVFR in Eastern MA.

KBOS TAF...High confidence in TAF.

KBDL TAF...High confidence in TAF.

Outlook /Saturday Night through Tuesday/...

Sun thru Tue...Low confidence. Winds will shift from S to SW
late Sun and continue into Mon. A few gusts to 20 kt. The low
confidence is in flight categories, as a mix from IFR to VFR
cannot be ruled out, and may be bouncing between these at times.
Showers possible as well.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Today... Moderate confidence.

Increasing east winds with gusts 25 to 30 knots by afternoon.
Seas build to 5-8 feet on the exposed waters. Vsby lower in
developing rain and fog. A Small Craft Advisory is in effect for
all waters.

Tonight... Moderate confidence.

Winds turn from the south during the night as a warm front moves
north of the waters. Winds continue to gust 25-30 knots,
especially east of Cape Cod. Seas remain 5 to 8 feet on the
exposed waters. Low vsbys in rain and fog. A Small Craft
Advisory continues for all waters.

Saturday... Moderate confidence.

South winds gusting 20 to 25 knots. The continued south wind
will build seas a little higher, 5 to 10 feet. Continued low
vsbys in rain and fog, mainly east of Cape Cod. Conditions
improve during the afternoon.

Outlook /Saturday Night through Tuesday/...

Sun...Moderate confidence. Winds will shift to the SW on Sun,
accompanied by another wind increase to around 25 kt possible
with the wind shift. Seas remain elevated 7-9 ft on the ocean
waters remain. Small crafts are likely to continue.

Mon...Moderate confidence.
Mainly W-SW winds with gusts 20-25 kt. Seas, although
diminishing will be generally above the 5 ft threshold for small
craft advisories.

Tue...Moderate confidence.
Seas up to 5 feet possible in the outer waters, otherwise winds/seas
subsiding below SCA thresholds.

&&

.HYDROLOGY...
Rainfall is expected to bring widespread amounts of 1 to 2
inches, with around 3 inches possible across portions of SE MA
and Cape/Islands. This will result in areas of urban and poor
drainage flooding.

In anticipation of this, we are issuing a Flood Watch for RI and
Eastern MA where rainfall will be heaviest.

Flood guidance suggests the mainstem rivers will be able to
handle this rainfall. The Pawtuxet River at Cranston is most at
risk for approaching flood stage if heavier amounts approaching
3 inches were to fall here.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from 8 AM this morning to 8 AM EDT
     Saturday for ANZ231>235-237-255-256.
     Small Craft Advisory from 11 AM this morning to 8 AM EDT
     Saturday for ANZ250-254.
     Small Craft Advisory from 2 PM this afternoon to 8 AM EDT
     Saturday for ANZ251.

&&

SYNOPSIS...WTB/NMB
NEAR TERM...WTB/NMB
SHORT TERM...WTB
LONG TERM...NMB
AVIATION...WTB/NMB
MARINE...WTB/NMB
HYDROLOGY...
Hazardous weather outlook, May 4, 4:31 PM EDT, 11 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Taunton MA
431 PM EDT Thu May 4 2017

CTZ002>004-MAZ002>021-026-RIZ001>008-052045-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
431 PM EDT Thu May 4 2017

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, western Massachusetts, and Rhode Island.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Minor urban and poor drainage flooding is possible with areas of
heavy rainfall Friday and Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-052045-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
431 PM EDT Thu May 4 2017

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a very low risk of south to southeast Gale wind gusts from
early Friday morning into Friday night across most waters.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ022>024-052045-
Barnstable MA-Dukes MA-Nantucket MA-
431 PM EDT Thu May 4 2017

This Hazardous Weather Outlook is for southeastern Massachusetts.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Minor urban and poor drainage flooding is possible with areas of
heavy rainfall Friday into Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 2:14 PM EDTSpecial Weather StatementBOXKent, Providence, Washington61 min
May 5, 2:57 PM EDTSpecial Weather StatementBOXBristol33 min
May 5, 4:03 PM EDTSpecial Weather StatementBOXKent, Providence, Washington57 min
May 5, 4:46 PM EDTSpecial Weather StatementBOXBristol, Kent, Newport, Providence44 min
May 5, 5:17 PM EDTSpecial Weather StatementBOXBristol, Newport43 min
May 5, 5:25 PM EDTFlash Flood WarningBOXBristol, Kent, Newport, Providence2 hr
May 5, 5:51 PM EDTFlash Flood WarningBOXBristol, Norfolk, Plymouth, Suffolk114 min

Nearby

Flood Watches in Massachusetts, 2017Flood Watches in Rhode Island, 2017Every flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.